MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION FLOW COUPLER; DEVICE, ANASTOMOTIC, MICROVASCULAR

BAXTER HEALTHCARE CORPORATION FLOW COUPLER; DEVICE, ANASTOMOTIC, MICROVASCULAR
Catalog Number 519600001061
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a patient underwent a bilateral diep (deep inferior epigastric perforators) procedure, in which coupler devices were used.It was reported that on the first breast, during eversion of vessel, the ring was pushed out of the wing jaw assembly.The coupler system was abandoned, and the vessel was anatomized with suture.On the second breast, a 2.0mm coupler was used with approximated 2.5mm internal mammary artery and 2.0mm flap vessel, both were everted and closed with the coupler system.No thrombi were observed, however, the surgeon reported a whitening of tissue and darkening of veins.It was reported a side branch was opened and no blood flow was observed.The coupler devices were removed, and the vessels were re-anatomized with suture.The patient outcome was reported as ¿fine¿.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: the device was not received for evaluation; therefore, a device analysis could not be completed.A device history review revealed no issues that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
FLOW COUPLER
Common Device Name
DEVICE, ANASTOMOTIC, MICROVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
MDR Report Key9506240
Report Number1416980-2019-07082
Device Sequence Number14198599
Product Code MVR
UDI-Device Identifier00844735006179
UDI-Public00844735006179
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number519600001061
Device Lot NumberSP19F25-1381499
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;